Digestive Disorders / Gastroenterology Expert Forum
Stomach and Bowel Problems?
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Stomach and Bowel Problems?


  I am really need of help and advice.
  I am scarred because I keep thinking my symptoms indicate something very serious.
  This past March I developed a sinus infection and was given 4 different anitbotics over the course of 2 months. After the first anitbotic I developed a symptom of my throat closing and tight. Well the doctors kept on giving me more antibotics. After completing all I still had that symptom as well as gnawing in my upper stomach and between my breasts, and particularly on my left side.
  I had a barium swallow done and everything was fine. However, I still have these symptoms. I've also notice that my stomach get fizzy between meals and if I do not eat anything.
  I went to see a family doctor the other day and she thought from all of the antibotics I have gastritis. She gave me Prevacid.
  Well I took it once and got terrible abdominal cramps and gas.
  I also have irritable bowel. Can anyone help me on what I should do. Should I continue to take this medication?
  I really need someone's help. Because I am really scarred that something is terribly wrong with me. I have a 3 year old daughter and I am 35 years old. I would like to be a round for a while.
_____________________
dear Michelle,
The symptoms that you describe are probably not serious.  We know that many people taking medications, including antibiotics, may develop irritation of the esophagus by the pills.  The inflammation is superficial and may not be detected by the barium study.  I agree with the other respondents to your letter, that you should have an upper endoscopy to confirm the diagnosis and to verify the extent of the inflammation.  
Your irritable bowel syndrome may be also contributing to your discomfort.  Examination of the colon to exclude other diseases will certainly provide piecwe of mind.  I suggest that you have a barium enema to verify that your colon is normal.
This information is provided for educational purposes only.  Always consult your personal physician for specific medical questions.
HFHSM.D.-rf
*keywords: abdominal pain, esophagitis
0.3




Related Discussions
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank